Allergic contact dermatitis caused by topical antiacne drugs

Stefano Veraldi, Michela Brena, Mauro Barbareschi

Research output: Contribution to journalArticle

Abstract

Acne is a chronic inflammatory disease for which a long-lasting therapy, very often with topical drugs, is necessary. Despite the fact that several topical antiacne drugs (in particular, tretinoin, benzoyl peroxide, clindamycin and erythromycin) are used for many years, often on broad skin surfaces and for long periods of time, their potential for contact sensitization is low. Their potential for phototoxic and photoallergic reactions is also low. Much more frequent is irritant contact dermatitis caused by some of these drugs, in particular, retinoids and benzoyl peroxide, for which the short contact therapy has been recently suggested.

Original languageEnglish
Pages (from-to)377-381
Number of pages5
JournalExpert Review of Clinical Pharmacology
Volume8
Issue number4
DOIs
Publication statusPublished - Jul 1 2015

Keywords

  • acne
  • allergic contact dermatitis
  • benzoyl peroxide
  • clindamycin
  • erythromycin
  • irritant contact dermatitis
  • retinoids
  • short contact therapy

ASJC Scopus subject areas

  • Pharmacology (medical)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Fingerprint Dive into the research topics of 'Allergic contact dermatitis caused by topical antiacne drugs'. Together they form a unique fingerprint.

  • Cite this